MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941824270
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Codes Cardiac Arrest (1762); Chest Pain (1776); Respiratory Arrest (4461); Insufficient Information (4580)
Date of Event 03/24/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient died.The patient underwent percutaneous coronary intervention (pci) with the deployment of a 2.75 x 24 mm synergy xd drug-eluting stent.During the procedure, the balloon shaft fractured proximal to the mid-left anterior descending (lad) artery post-deployment.Although the stent was successfully deployed, the balloon could not be removed.The fractured device was extracted using a snare.After the removal, the patients condition deteriorated rapidly.A full code was initiated in an attempt to stabilize the patient, but despite all resuscitative efforts, the patient passed away.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, such as how many seconds did the user allow for the balloon to deflate prior to attempting to withdraw but further information was unable to be obtained.
 
Additional Manufacturer Narrative
B5 - describe event or problem: updated to include new information obtained.Good faith effort attempts were made to try and retrieve additional details regarding the reported event, such as how many seconds did the user allow for the balloon to deflate prior to attempting to withdraw but further information was unable to be obtained.
 
Event or Problem Description
It was reported that the patient died.The patient underwent percutaneous coronary intervention (pci) with the deployment of a 2.75 x 24mm synergy xd drug-eluting stent.During the procedure, the balloon shaft fractured proximal to the mid-left anterior descending (lad) artery post-deployment.Although the stent was successfully deployed, the balloon could not be removed.The fractured device was extracted using a snare.After the removal, the patients condition deteriorated rapidly.A full code was initiated in an attempt to stabilize the patient, but despite all resuscitative efforts, the patient passed away.It was further reported via medwatch mw5153914 that the procedure began with vascular access through the right groin.Diagnostic imaging identified a 95% stenosed target lesion located in the mildly tortuous and severely calcified proximal to mid segment of the left anterior descending (lad) artery.The lesion was pre-dilated using a 2.0 x 20 mm non-boston scientific balloon catheter.A stent was then deployed at 20 atmospheres.During deployment, the stent failed to fully expand, and the balloon could not be withdrawn.Angiography revealed that the balloon markers had been left within the vessel.The patient began experiencing chest discomfort and was intubated.Although the retained balloon markers were successfully retrieved, the patients condition continued to deteriorate, leading to cardiac and respiratory arrest.Cardiopulmonary resuscitation (cpr) was initiated, and an attempt was made to place an impella device, but it was unsuccessful.The patient died.

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21840294
Report Number2124215-2025-21909
Device Sequence Number20984399
Product Code NIQ
UDI-Device Identifier08714729980902
UDI-Public(01)08714729980902(17)260415(10)33881804
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2026
Device Model NumberH7493941824270
Device Catalogue NumberH7493941824270
Device Lot Number0033881804
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date05/12/2025
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age56 YR
Patient SexMale
Patient Weight124 KG
Patient EthnicityNon Hispanic
Patient RaceWhite